Florida, 2003

Damaging Wind in Florida, July 11, 2003

July 11, 2003 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 11, 12:30 PM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 11, 12:30 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT FRI JUL 11 2003

CURRENTLY AND OVERNIGHT...CONVECTION BEGINNING IN SUWANNEE VALLEY...
HIGH PROJECTED CAPE NEAR 4000 J AND A WEAK DRY SLOT INDICATE A
POTENTIAL FOR ISOLATED PULSE SEVERE STORMS PARTICULARLY LATE IN
AFTERNOON IN/NEAR THE ATLANTIC COASTAL COUNTIES.   THE MAIN THREATS
FROM THESE STORMS WILL BE HAIL AND DOWNBURST WINDS. OTHERWISE SLOW
MOVING STORMS WILL BE HEAVY RAIN PRODUCERS WHERE THEY OCCUR.  A WEAK
IMPULSE WILL ENHANCE ACTIVITY ALONG GA COAST THIS EVENING. SOME
CIRRUS OUTFLOW CARRIED FROM TROPICAL SYSTEM TO NEAR FL/GA BORDER MAY
CAP TEMPS LOWER THAN FORECAST THIS AFTERNOON AND HOLD THEM WARMER
OVERNIGHT. NOCTURNAL SURGE TONIGHT WILL COME UP TO SCEC FOR MARINE
ZONES.

SHORT TERM...GENERALLY INCREASING POPS DUE TO GENERALLY WEAK
SOUTHERLY FLOW AND WEAKENING UPPER RIDGE OVER THE WEEKEND.  A WEAK
UPPER JET OVER SOUTHERN TIER OF COUNTIES MAY ENHANCE THUNDERSTORM
POTENTIAL TOMORROW.   WEEKEND WILL SEE MORE NOCTURNAL STORMS AND
PRECIP THAN NORMAL IN ADDITION TO ENHANCED DAYTIME POPS.

EXTENDED...AGAIN LOOKING FOR WETTER PERIOD AS THE OVERALL SITUATION
ENHANCES LL TROUGHING AND WEAKENING UPPER RIDGE.  NOT BUYING INTO
THE TROPICAL WAVE LATE IN PERIOD YET...BUT DO GO FOR INCREASED
DIURNAL ACTIVITY AND WINDS INCREASING TOWARD THE END OF NEXT WEEK.

FCSTID =   13
AMG   72  91  71  90 /  30  50  40  50
SSI   75  88  77  88 /  30  40  40  50
JAX   73  90  75  90 /  50  50  40  50
SGJ   74  88  78  87 /  30  40  30  50
GNV   72  91  74  89 /  40  40  30  50
OCF   72  91  74  90 /  50  40  20  50

.JAX...
FL...NONE.
GA...NONE.

WELSH/HESS
Hazardous weather outlook, Jul 11, 11:49 AM EST, 3 hours 16 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112315-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1249 PM EDT FRI JUL 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL
DEVELOP OVER THE FORECAST AREA THIS AFTERNOON AND CONTINUE INTO THE
EVENING HOURS. STORM MOVEMENT IS GENERALLY TO THE NORTHEAST AT 10
TO 15 MPH. THE MAIN IMPACT OF THESE STORMS WILL BE FREQUENT CLOUD TO
GROUND LIGHTNING...GUSTY WINDS UP TO 40 MPH...SMALL HAIL AND HEAVY
RAINFALL THAT THAT MAY PRODUCE LOCALIZED FLOODING OF LOW LYING AREAS.
ISOLATED PULSE SEVERE STORMS MAY OCCUR IN THE LATER AFTERNOON
PARTICULARLY IN AND NEAR THE ATLANTIC COASTAL COUNTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SOUTH TO SOUTHWESTERLY FLOW ACROSS THE REGION WILL CONTINUE TO BRING
AN INFLUX OF TROPICAL MOISTURE TO THE AREA AND THE POTENTIAL FOR
PERIODS OF LOCALLY HEAVY RAINFALL DURING MAINLY AFTERNOON AND EVENING
THUNDERSTORM ACTIVITY.

SEVERAL AREA RIVERS REMAIN AT HIGH LEVELS AND MAY APPROACH FLOOD
STAGE WITH ADDITIONAL RAINFALL OVER THE NEXT FEW DAYS. PLEASE REFER
TO RIVER STATEMENTS FOR THE LATEST INFORMATION.  THE ALTAMAHA RIVER
HAS REACHED FLOOD STAGE AT BAXLEY AND WILL CONTINUE AT THOSE LEVELS
WITH MINIMAL IMPACT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE REQUESTED
TO SELF ACTIVATE IF WARNINGS ARE ISSUE THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

WELSH/HESS

In the hours before

Special weather statement, Jul 11, 2:20 PM EST, 45 minutes before
FLZ040-111945-

SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT FRI JUL 11 2003

...A SIGNIFICANT WEATHER ADVISORY CONTINUES FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM...

AT 320 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS OVER MARION COUNTY. THE STRONGEST
STORMS WERE LOCATED NEAR BELLEVIEW OR ABOUT 3 MILES SOUTHWEST OF
SILVER SPRINGS SHORES...MOVING EAST NORTHEAST AT 5 MPH. STORMS WILL
ALSO AFFECT AREAS AROUND MOSS BLUFF AND LYNNE THROUGH 345 PM EDT.
ADDITIONAL STORMS WERE DEVELOPING SOUTH OF FORT MCCOY AND SALT
SPRINGS. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER IF LIGHTNING
IS IN YOUR AREA.

ENYEDI
Special weather statement, Jul 11, 2:28 PM EST, 37 minutes before
GAZ132>135-149-112230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
328 PM EDT FRI JUL 11 2003

...STRONG STORMS APPROACHING FROM THE NORTHWEST...

AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS WHICH MAY BECOME SEVERE AS IT REACHES THE
ALTAMAHA RIVER AREA OF SOUTHEAST GEORGIA.

THUNDERSTORM HAZARDS FROM THESE STORMS WILL BE PRIMARILY HAIL AND
STRONG DOWNBURST WINDS THOUGH OTHER HAZARDS ARE POSSIBLE.  THESE
STORMS WILL REACH THE SOUTHEAST GEORGIA COUNTIES BY 500 PM.

WELSH
Special weather statement, Jul 11, 2:37 PM EST, 28 minutes before
GAZ132>135-149-112145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
337 PM EDT FRI JUL 11 2003

...STRONG STORMS APPROACHING FROM THE NORTHWEST...

AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS WHICH MAY BECOME SEVERE AS IT REACHES THE
ALTAMAHA RIVER AREA OF SOUTHEAST GEORGIA.

THUNDERSTORM HAZARDS FROM THESE STORMS WILL BE PRIMARILY HAIL AND
STRONG DOWNBURST WINDS THOUGH OTHER HAZARDS ARE POSSIBLE.  THESE
STORMS WILL REACH THE SOUTHEAST GEORGIA COUNTIES BY 500 PM.

WELSH
Special weather statement, Jul 11, 2:42 PM EST, 23 minutes before
FLZ040-112045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
342 PM EDT FRI JUL 11 2003

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR MARION COUNTY
UNTIL 445 PM FOR STRONG THUNDERSTORM WINDS...

AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER FORT MCCOY...MOVING NORTHEAST AT 5
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND EUREKA
THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER IF LIGHTNING
IS IN YOUR AREA.

ENYEDI
Special weather statement, Jul 11, 2:54 PM EST, 11 minutes before
FLZ038-112100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
354 PM EDT FRI JUL 11 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM...

AT 354 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 7 MILES SOUTHWEST OF BUNNELL...MOVING
NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SAINT JOHNS PARK...ESPANOLA...BUNNELL AND DUPONT THROUGH 500
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER IF LIGHTNING
IS IN YOUR AREA.

ENYEDI
Special weather statement, Jul 11, 3:04 PM EST, 1 minute before
FLZ037-112100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 PM EDT FRI JUL 11 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM...

AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM ORANGE SPRINGS TO WELAKA
 TO FRUITLAND TO GEORGETOWN...MOVING NORTH NORTHEAST AROUND 10 MPH.
THIS LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
EDGAR...INTERLACHEN...SATSUMA...POMONA PARK...LAKE COMO AND CRESCENT
CITY THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE
SHELTER IF LIGHTNING IS IN YOUR AREA.

ENYEDI

The radar

The Jacksonville radar (KJAX), 125 km away, was scanning. The volume nearest the first event began at 20:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
July 11, 3:05 PM EST
Where
Marion County, Mc Intosh
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
29.450, -82.217

Large trees down in McIntosh and Fort McCoy.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361606.